\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Some monotone properties for solutions to a reaction-diffusion model

  • * Corresponding author: Rui Li

    * Corresponding author: Rui Li 
Abstract Full Text(HTML) Related Papers Cited by
  • Motivated by the recent investigation of a predator-prey model in heterogeneous environments [20], we show that the maximum of the unique positive solution of the scalar equation

    $ \begin{equation} \begin{cases} \mu\Delta\theta+(m(x)-\theta)\theta = 0 \quad &\text{in} \quad \Omega,\\ \frac{\partial \theta}{\partial n} = 0 \quad &\text{on} \quad \partial\Omega \end{cases} \end{equation} $

    is a strictly monotone decreasing function of the diffusion rate $ \mu $ for several classes of function $ m $, which substantially improves a result in [20]. However, the minimum of the positive solution of (1) is not always monotone increasing in the diffusion rate [15].

    Mathematics Subject Classification: 34D23, 92D25.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] I. Averill, K.-Y. Lam and Y. Lou, The role of advection in a two-species competition model: A bifurcation approach, Mem. Amer. Math. Soc., 245 (2017), v+117pp. doi: 10.1090/memo/1161.
    [2] X. L. Bai, X. Q. He and F. Li, An optimization problem and its application in population dynamics, Proc. Amer. Math. Soc., 144 (2016), 2161–2170. doi: 10.1090/proc/12873.
    [3] R. G. Casten and C. J. Holland, Instability results for reaction diffusion equations with Neumann boundary conditions, J. Differential Equations, 27 (1978), 266-273.  doi: 10.1016/0022-0396(78)90033-5.
    [4] R. S. Cantrell and C. Cosner, Diffusive logistic equations with indefinite weights: Population models in a disrupted environments, Proc. Roy. Soc. Edinburgh, 112A (1989), 293–318. doi: 10.1017/S030821050001876X.
    [5] R. S. Cantrell and C. Cosner, The effects of spatial heterogeneity in population dynamics, J. Math. Biol., 29 (1991), 315–338. doi: 10.1007/BF00167155.
    [6] R. S. Cantrell and C. Cosner, Should a park be an island?, SIAM J. Appl. Math., 53 (1993), 219–252. doi: 10.1137/0153014.
    [7] R. S. Cantrell and C. Cosner, On the effects of spatial heterogeneity on the persistence of interacting species, J. Math. Biol., 37 (1998), 103–145. doi: 10.1007/s002850050122.
    [8] R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, Wiley Series in Mathematical and Computational Biology. John Wiley & Sons, Ltd., Chichester, 2003. doi: 10.1002/0470871296.
    [9] D. DeAngelis, W.-M. Ni and B. Zhang, Dispersal and spatial heterogeneity: Single species, J. Math. Biol., 72 (2016), 239–254. doi: 10.1007/s00285-015-0879-y.
    [10] J. Y. He, Stability of Semi-Trivial Solutions for a Predator-Prey Model in Heterogeneous Environment, M.S. Thesis (in Chinese), East China Normal University, April 2018.
    [11] X. Q. He, K.-Y. Lam, Y. Lou and W.-M. Ni, Dynamics of a consumer-resource reaction-diffusion model: Homogeneous vs. heterogenous environments, J. Math. Biol., 2019, 1–32. doi: 10.1007/s00285-018-1321-z.
    [12] X. Q. He and W.-M. Ni, The effects of diffusion and spatial variation in Lotka-Volterra competition-diffusion system I: Heterogeneity vs. homogeneity, J. Differential Equations, 254 (2013), 528–546. doi: 10.1016/j.jde.2012.08.032.
    [13] X.Q. He and W.-M. Ni, The effects of diffusion and spatial variation in Lotka-Volterra competition-diffusion system II: The general case, J. Differential Equations, 254 (2013), 4088–4108. doi: 10.1016/j.jde.2013.02.009.
    [14] X. Q. He and W.-M. Ni, Global dynamics of the Lotka-Volterra competition-diffusion system: Diffusion and spatial heterogeneity I, Comm. Pure. Appl. Math., 69 (2016), 981–1014. doi: 10.1002/cpa.21596.
    [15] X. Q. He and W.-M. Ni, Global dynamics of the Lotka-Volterra competition-diffusion system with equal amount of total resources, II, Calc. Var. Partial Differential Equations, 55 (2016), Art. 25, 20 pp. doi: 10.1007/s00526-016-0964-0.
    [16] S. Liang and Y. Lou, On the dependence of population size upon random dispersal rate, Discrete Contin. Dyn. Syst. Ser. B, 17 (2012), 2771-2788.  doi: 10.3934/dcdsb.2012.17.2771.
    [17] Y. Lou, On the effects of migration and spatial heterogeneity on single and multiple species, J. Differential Equations, 223 (2006), 400-426.  doi: 10.1016/j.jde.2005.05.010.
    [18] Y. Lou, Some challenging mathematical problems in evolution of dispersal and population dynamics, Tutorials in Mathematical Biosciences. IV, 171–205, Lecture Notes in Math., 1922, Math. Biosci. Subser., Springer, Berlin, 2008. doi: 10.1007/978-3-540-74331-6_5.
    [19] Y. Lou, Some reaction diffusion models in spatial ecology, Scientia Sinica Mathematica, 45 (2015), 1619-1634. 
    [20] Y. Lou and B. Wang, Local dynamics of a diffusive predator-prey model in spatially heterogeneous environment, J. Fixed Point Theory Appl., 19 (2017), 755-772.  doi: 10.1007/s11784-016-0372-2.
    [21] W.-M. Ni, The Mathematics of Diffusion, CBMS-NSF Regional Conf. Ser. in Appl. Math. 82, SIAM, Philadelphia, 2011. doi: 10.1137/1.9781611971972.
    [22] K. Nagahara and E. Yanagida, Maximization of the total population in a reaction-diffusion model with logistic growth, Calc. Var. Partial Differential Equations, 57 (2018), Art. 80, 14 pp. doi: 10.1007/s00526-018-1353-7.
    [23] H. Matano, Asymptotic behavior and stability of solutions of semilinear diffusion equations, Publ. Res. Inst. Math. Sci., 15 (1979), 401-454.  doi: 10.2977/prims/1195188180.
    [24] M. H. Protter and H. F. Weinberger, Maximum Principles in Differential Equations, 2nd ed., Springer-Verlag, Berlin, 1984. doi: 10.1007/978-1-4612-5282-5.
  • 加载中
SHARE

Article Metrics

HTML views(1118) PDF downloads(433) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return